ACV and Diarrhea
Question about ACV and Diarrhea...
I started taking ACV a week ago (1 Tb. in 16 oz water), and began to have diarrhea soon after drinking it. It started right after the initial dose of ACV.
I also eat within 10 minutes of taking the ACV. Does the timing of the meals have any impact on the diarrhea issue?
Or is this part of the detox process? If so, how long should I expect it to last?
My concern is the impact that the diarrhea may have on the normal colon flora.
This is a very interesting question about ACV and diarrhea, because raw apple cider vinegar is actually a very good natural home remedy for treating diarrhea - not causing it!
It's true that diarrhea can sometimes be part of the detoxing process. If there is something in your intestines that your body is trying to expel (be it bacteria, old fecal matter, etc.>), diarrhea is the body's way of helping to flush it out.
However, detoxing may not be the cause of diarrhea in your particular situation.
What kind of apple cider vinegar are you using? Did you get the raw apple cider vinegar with the mother in it? It should be cloudy and unfiltered.
If you are using the right vinegar, I guess you have a few options:
- Ride it out and see if the problem clears up on its own.
- Try altering your method/dose - take the ACV with your food or just after you've eaten - reduce the amount you use per day (start with 1 tsp. and work your way back up).
- Try an alternative diarrhea home remedy (like 1/2 tsp. of tumeric in warm water).
It's always a good idea to take some probiotics for a couple of weeks after you have experienced prolonged diarrhea to replenish the good bacteria in the intestines.
If you take that additional step, you shouldn't have to be too concerned about the intestinal flora and health of the colon. To your good health!